Alert archive / Mississippi / Tornado Warnings in 2015
Tornado Warning 1, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Jan 3, 2015, 4:38 PM CST for Monroe County, Mississippi. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 3, 2015, 4:38 PM CST (22:38 UTC)
- Expired
- Jan 3, 2015, 5:00 PM CST
- In force
- 22 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 24 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 266 m²/s²
- 0-3 km storm-relative helicity
- 377 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
268
WFUS54 KMEG 032238
TORMEG
MSC095-032300-
/O.NEW.KMEG.TO.W.0001.150103T2238Z-150103T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
438 PM CST SAT JAN 3 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN MONROE COUNTY IN NORTHEASTERN MISSISSIPPI...
* UNTIL 500 PM CST
* AT 438 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED OVER KOLOLA
SPRINGS...OR OVER COLUMBUS AFB...AND MOVING EAST AT 45 MPH.
* THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN MONROE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A STORM SHELTER OR AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME
OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3367 8850 3367 8849 3368 8851 3369 8850
3384 8824 3375 8825 3375 8832 3372 8833
3369 8837 3369 8839 3368 8840 3367 8842
3368 8843 3366 8846 3367 8848 3365 8851
TIME...MOT...LOC 2238Z 257DEG 39KT 3368 8844
$$3 follow-up statements
153
WWUS54 KMEG 032247
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
447 PM CST SAT JAN 3 2015
MSC095-032300-
/O.CON.KMEG.TO.W.0001.000000T0000Z-150103T2300Z/
MONROE MS-
447 PM CST SAT JAN 3 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CST FOR
SOUTHEASTERN MONROE COUNTY...
AT 446 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR
CALEDONIA...OR 7 MILES NORTHEAST OF COLUMBUS AFB...MOVING NORTHEAST
AT 40 MPH.
THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN MONROE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR
THE TORNADO. TAKE COVER NOW!
&&
LAT...LON 3367 8850 3367 8849 3368 8851 3369 8850
3384 8824 3375 8825 3375 8832 3372 8833
3369 8837 3369 8839 3368 8840 3367 8842
3368 8843 3366 8846 3367 8848 3365 8851
TIME...MOT...LOC 2246Z 247DEG 34KT 3372 8836
$$352
WWUS54 KMEG 032251
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
451 PM CST SAT JAN 3 2015
MSC095-032300-
/O.CON.KMEG.TO.W.0001.000000T0000Z-150103T2300Z/
MONROE MS-
451 PM CST SAT JAN 3 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CST FOR
SOUTHEASTERN MONROE COUNTY...
AT 451 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR
CALEDONIA...OR 10 MILES WEST OF VERNON...MOVING EAST AT 45 MPH.
THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN MONROE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR
THE TORNADO. TAKE COVER NOW!
&&
LAT...LON 3378 8834 3384 8824 3375 8825 3375 8832
3372 8833 3373 8838 3376 8838 3376 8837
TIME...MOT...LOC 2251Z 257DEG 39KT 3373 8829
$$791
WWUS54 KMEG 032258
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
458 PM CST SAT JAN 3 2015
MSC095-032308-
/O.EXP.KMEG.TO.W.0001.000000T0000Z-150103T2300Z/
MONROE MS-
458 PM CST SAT JAN 3 2015
...THE TORNADO WARNING FOR SOUTHEASTERN MONROE COUNTY WILL EXPIRE AT
500 PM CST...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3378 8834 3384 8824 3375 8825 3375 8832
3372 8833 3373 8838 3376 8838 3376 8837
TIME...MOT...LOC 2257Z 257DEG 39KT 3373 8829
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Jan 3, 3:01 PM CST, 1 hour 37 minutes earlier.
Area forecast discussion, Jan 3, 3:01 PM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 301 PM CST SAT JAN 3 2015 .DISCUSSION... SKIES REMAIN CLOUDY ACROSS MUCH OF THE FORECAST AREA THIS AFTERNOON WITH TEMPERATURES RANGING FROM THE UPPER 40S TO MID 60S. A LARGE AREA OF RAIN CONTINUES TO MOVE ACROSS THE EASTERN HALF OF THE FORECAST AREA. THIS AREA OF RAIN HAS LITTLE THUNDER ASSOCIATED WITH AN RAINFALL IS NOT PARTICULARLY HEAVY. WITH THAT IN MIND WILL CANCEL FLASH FLOOD WATCH AT 330 PM CST. WILL ALSO REMOVE MENTION OF SEVERE WEATHER FROM THE HWO. THE COLD FRONT IS PUSHING INTO FAR WESTERN SECTIONS OF THE FORECAST AREA THIS AFTERNOON. THE COLD FRONT WILL MOVE THROUGH THE FORECAST AREA TONIGHT WITH RAIN ENDING FROM WEST TO EAST BY SUNDAY MORNING. TEMPERATURES WILL START TO TURN COLDER BEHIND THE FRONT LATE TONIGHT WITH LOWS SUNDAY MORNING IN THE UPPER 30S TO MID 40S. HIGH PRESSURE BUILDS INTO THE CENTRAL PLAINS ON SUNDAY. AS IT DOES WINDS WILL SHIFT TO THE NORTHWEST AND START TO BRING INTO COLDER AIR INTO THE REGION. HIGH TEMPERATURES ON SUNDAY WILL NOT BE MUCH WARMER THAN THEY WILL BE IN THE MORNING. CLOUDS SHOULD CLEAR SUNDAY NIGHT AND COMBINED WITH LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP IN THE LOW TO MID 20S OVER THE FORECAST AREA BY MONDAY MORNING. MONDAY WILL BE SUNNY BUT CHILLY WITH HIGHS IN THE LOWER 30S TO LOWER 40S. BY MONDAY NIGHT...THE SURFACE HIGH SHOULD BE EAST OF THE REGION ALLOWING WINDS TO SHIFT TO THE SOUTH AND BRING SOMEWHAT MILDER AIR INTO THE FORECAST AREA. TEMPERATURES WILL NOT BE AS COLD MONDAY NIGHT WITH LOWS TUESDAY MORNING IN THE MID 20S TO AROUND 30 DEGREES. TUESDAY WILL BE DRY AND A LITTLE MILDER WITH HIGHS IN THE 40S TO AROUND 50 DEGREES. ANOTHER COLD FRONT WILL MOVE THROUGH THE REGION TUESDAY AFTERNOON AND EVENING. THIS FRONT WILL HAVE LITTLE MOISTURE TO WORK WITH AHEAD OF IT SO NO PRECIPITATION IS EXPECTED. THE AIR BEHIND THIS FRONT WILL BE MUCH COLDER THAN THE AIR WE WILL SEE MOVING INTO THE REGION ON SUNDAY. LOWS WEDNESDAY MORNING WILL BE MAINLY IN THE 20S. AS BRISK NORTH WINDS BLOW ACROSS THE REGION ON WEDNESDAY AFTERNOON TEMPERATURES WILL NOT WARM UP TOO MUCH WITH HIGHS IN THE MID 20S TO MID 30S. WEDNESDAY NIGHT AND THURSDAY MORNING WILL BE VERY COLD AS LOWS THURSDAY MORNING IN THE TEENS. IN ADDITIONAL WINDS OF AROUND 10 MPH WILL PUSH WIND CHILL READINGS TO THE SINGLE DIGITS TO NEAR ZERO. THURSDAY WILL NOT REMAIN DRY AND CHILLY WITH HIGHS IN THE 20S. BY THURSDAY NIGHT...WINDS SHOULD RETURN TO THE SOUTH SO TEMPERATURES WILL START TO MODERATE SOME. BY FRIDAY MOST LOCATIONS WILL SEE HIGHS IN THE 30S. BY FRIDAY NIGHT...A WARM FRONT WILL START TO MOVE INTO THE REGION. AS THIS DOES MOISTURE WILL START TO INCREASE AND THERE WILL BE A SMALL CHANCE OF PRECIPITATION. AT THIS POINT...IT LOOKS AS THOUGH PRECIPITATION WILL START OUT AS SOME SLEET OR FREEZING RAIN BUT THERE IS MUCH UNCERTAINTY AT THIS TIME. BY NEXT SATURDAY...AS TEMPERATURES WARM TO ABOVE FREEZING ANY FROZEN PRECIPITATION WILL CHANGE OVER TO RAIN. ARS && .AVIATION... 18Z TAF CYCLE (03/18Z-04/18Z) A COLD FRONT WILL MOVE THROUGH THE MIDSOUTH FROM THE WEST THIS AFTERNOON AND EVENING. IFR TO LIFR CONDITIONS WILL OCCUR THIS AFTERNOON AND EVENING. RAIN WILL BE WIDESPREAD THIS AFTERNOON ESPECIALLY ALONG AND EAST OF THE MS RIVER. THE BEST CHANCE OF ANY THUNDERSTORM DEVELOPMENT WILL BE ACROSS NORTHEAST MS. RAIN ENDING FROM THE WEST THIS EVENING. CONDITIONS IMPROVING TO MVFR FROM THE WEST OVERNIGHT. GUSTY SOUTH WINDS WILL OCCUR AHEAD OF THE FRONT. WINDS TURNING TO THE WEST AND EVENTUALLY NORTHWEST BEHIND THE FRONT INCREASING IN SPEED AND BECOMING GUSTY ESPECIALLY SUNDAY MORNING. JCL && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jan 3, 3:32 PM CST, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 332 PM CST SAT JAN 3 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-042345- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 332 PM CST SAT JAN 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON SOUTH AND EAST OF A LINE FROM HOUSTON MISSISSIPPI TO FULTON MISSISSIPPI. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN ARCTIC COLD FRONT WILL MOVE ACROSS THE MID SOUTH BY THE MIDDLE OF NEXT WEEK BRINGING VERY COLD TEMPERATURES AND THE POTENTIAL FOR DANGEROUS WIND CHILL VALUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON IN THE SLIGHT RISK AREA.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 7:56 PM CST | Flash Flood Watch | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 20 hr |
| Jan 3, 11:22 AM CST | River Flood Warning | MEG | Lafayette, Marshall, Union | 43 hr |
| Jan 3, 4:21 PM CST | Severe Thunderstorm Warning | MEG | Monroe | 39 min |
Nearby
Tornado Warnings in Mississippi, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.